Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Private for Dr. Bob from Dallas
Sep 23, 2009

Hello Again from Texas. I hope this brief note finds you well. I have some troubling news to report...developed headache, nausea, bad diarrhea, and a temp to 100.5 at week 7 (post exposure). Really disappointed. I know you are trying to help alot of people, and I feel selfish...but any wisdom is greatly appreciated. Thanks as always.

Response from Dr. Frascino

Hi Mister X (I'll keep your identity concealed),

Sorry for the delay in responding. I've been out of pocket a bit as Steve and I have been in Montreal for the past week and Internet access has been a bit sketchy. As I'm sure you know from reading my comments in this forum, "symptoms are notoriously unreliable in predicting who is and is not HIV infected." They symptoms you describe could be attributed to many common ailments. To assume they are HIV induced would require a quantum leap over a gazillion other more common potential causes. (Chances are you'll know what I mean when I remind you of the saying,"when you hear hoofbeats, think horses, not zebras!"). Mr. X, in your line of work you are exposed to many potential pathogens. I'm willing to bet you picked up a very routine flu (not even something a bit more exotic like novel H1N1 or H5N1). I should also remind you that you are now out of the period where acute retroviral syndrome symptoms would likely occur.

Hang in there Mr. X. Your period of limbo is getting shorter by the day. I remain confident and hopeful a WOO-HOO is headed your way.

Be well! (And I mean that!)

Dr. Bob



Previous
Is there a Risk?
Next
Super De Duper Quick Questions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement